Discrete & Computational Geometry

, Volume 6, Issue 2, pp 129–134 | Cite as

Lower bounds on the length of monotone paths in arrangements

  • Jiří Matoušek


We show that the maximal number of turns of anx-monotone path in an arrangement ofn lines is Ω(n5/3) and the maximal number of turns of anx-monotone path in arrangement ofn pseudolines is Ω(n2/logn).


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [CMS] R. Cole, N. Megiddo, M. Sharir: On monotone tours of arrangements of lines in the plane, Manuscript, 1988.Google Scholar
  2. [E] H. Edelsbrunner:Algorithms in Combinatorial Geometry, Springer-Verlag, New York, 1987.CrossRefMATHGoogle Scholar
  3. [EG] H. Edelsbrunner, L. J. Guibas: Topologically sweeping an arrangement,Proc. 18th Symp. on Theory of Computing, 1986, pp. 389–403.Google Scholar
  4. [GP] J. E. Goodman, R. Pollack. Upper bounds for configurations and polytopes inR d,Discrete Comput. Geom. 1 (1986), 219–227.MathSciNetCrossRefMATHGoogle Scholar
  5. [Y] P. Yamamoto, Private communication.Google Scholar
  6. [YKII] P. Yamamoto, K. Kato, K. Imai, H. Imai: Algorithms for vertical and orthogonalL 1 linear approximation of points,Proc. 4th ACM Sympos. on Computing Geometry, 1988 (also to appear inAlgorithmica).Google Scholar

Copyright information

© Springer-Verlag New York Inc 1991

Authors and Affiliations

  • Jiří Matoušek
    • 1
  1. 1.Department of Computer ScienceCharles UniversityPraha 1Czechoslovakia

Personalised recommendations